If you believe you have been exposed to HIV and want help to judge your risk, would like advice about HIV testing, or have questions about the effectiveness of condoms or risks associated with specific sexual practices, this is the site for you.
Hoping someone out there might have some idea about the following case.
Approximately a year ago, I had a high-risk exposure in the developing world to HIV. I was immediately placed on post-exposure prophylaxis consisting of TDF+3TC+LPV/r . Since that time, I have received multiple HIV tests at 4 months, 5 months, and 7 months after exposure. All have turned up negative.
Approximately 3 months after exposure, I developed a very strange illness primarily consisting of burning sensations and aches in my muscles, lymphodenopathy, nausea, fatigue, and weakness. It seemed to have initially been triggered by a stomach infection. This illness lasted around 6 weeks then disappeared. Similar symptoms recurred 7-8 months after exposure, again simultaneous with another illness lasting 1 week, and again recently at 12 months after exposure alongside another illness lasting 2 weeks.
I realize that, unless I'm an extremely rare case, I'm HIV-, but these symptoms are still worrying. My guess is that they might indicate a nascent auto-immune disorder triggered by the PEP. Has anyone seen or heard of such a case? Any ideas?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.